Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 369, NWS Jackson, MS

May 26, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2011, 4:31 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 4:31 PM CDT (21:31 UTC)
Expired
May 26, 2011, 5:15 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:05 PM CDTHAIL 1Mclaurin, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3259 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3259 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS54 KJAN 262131
SVRJAN
MSC035-073-262230-
/O.NEW.KJAN.SV.W.0369.110526T2131Z-110526T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR LUMBERTON MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PURVIS...ROCK HILL...MAXIE...BROOKLYN AND MCLAURIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3102 8951 3102 8955 3107 8958 3115 8945
      3127 8913 3102 8914 3100 8913 3096 8913
      3093 8934
TIME...MOT...LOC 2131Z 246DEG 37KT 3103 8944

$$

BYB
2 follow-up statements
396 
WWUS54 KJAN 262155
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT THU MAY 26 2011

MSC073-262205-
/O.CAN.KJAN.SV.W.0369.000000T0000Z-110526T2230Z/
LAMAR MS-
455 PM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...

LAT...LON 3093 8934 3100 8934 3101 8935 3102 8934
      3119 8935 3127 8913 3102 8914 3100 8913
      3096 8913
TIME...MOT...LOC 2155Z 243DEG 33KT 3110 8924

$$

MSC035-262230-
/O.CON.KJAN.SV.W.0369.000000T0000Z-110526T2230Z/
FORREST MS-
455 PM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN FORREST COUNTY...

AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROCK
HILL MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKLYN AND MCLAURIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3093 8934 3100 8934 3101 8935 3102 8934
      3119 8935 3127 8913 3102 8914 3100 8913
      3096 8913
TIME...MOT...LOC 2155Z 243DEG 33KT 3110 8924

$$

BYB
579 
WWUS54 KJAN 262215
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU MAY 26 2011

MSC035-262225-
/O.CAN.KJAN.SV.W.0369.000000T0000Z-110526T2230Z/
FORREST MS-
515 PM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORREST COUNTY IS
CANCELLED...

THE PREVIOUSLY WARNED STORM HAS MOVED OUT OF THE COUNTY.

LAT...LON 3093 8934 3100 8934 3101 8935 3102 8934
      3119 8935 3127 8913 3102 8914 3100 8913
      3096 8913
TIME...MOT...LOC 2215Z 246DEG 37KT 3121 8896

$$
BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:50 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 26, 2:50 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT THU MAY 26 2011

.DISCUSSION...MAIN FORECAST CHALLENGE THIS PACKAGE IS IN THE NEXT
FEW HOURS IN TIMING THE DEPARTURE OF CURRENT CONVECTION OVER SE
ZONES. AS EXPECTED...CONVECTION HAS INCREASED IN COVERAGE AND
INTENSITY THROUGH THE AFTERNOON WITH A FEW SEVERE STORMS WITH HAIL
UP THE SIZE OF GOLF BALLS. EXPECT THIS ACTIVITY TO CONTINUE TO
GRADUALLY SHIFT EAST AND SLOWLY DECREASE IN INTENSITY AFTER 21-22Z
BASED ON HRRR MODEL. BASED ON RUC TIMING OF FRONTAL PASSAGE HAVE
KEPT SOME SLIGHT CHANCE POPS IN THE SE FOR THE FIRST FEW HOURS OF
THE EVENING FORECAST...AND THEN DRIED THINGS OUT. LOWER DEWPOINTS
ARE MOVING INTO WESTERN ZONES IN THE WAKE OF THE FRONT...AND EXPECT
A MUCH COOLER NIGHT THAN WHAT WE HAVE SEEN THE LAST FEW DAYS WITH
OVERNIGHT LOWS IN THE 50S.

BEYOND TONIGHT...A MAJOR...RAPID PATTERN CHANGE FOR THE CONUS WILL
TAKE PLACE AND DOMINATE THE WEATHER FOR THE NEXT 10 DAYS...AT LEAST.
A PERSISTENT DEEP UPPER TROUGH IS FORECAST TO FORM ALONG THE WEST
COAST OF NOAM. DOWNSTREAM FROM THIS...AN UNSEASONABLY LARGE AND
STRONG UPPER LEVEL RIDGE IS FORECAST TO DOMINATE MUCH OF THE CONUS.
THE ASSOCIATED CENTER OF A STRONG UPPER ANTICYCLONE SHOULD BECOME
CENTERED IN THE VICINITY OF THE UPPER OHIO VALLEY BY EARLY NEXT WEEK
WITH 500 MB HEIGHTS APPROACHING 600 DM. THIS WILL RESULT IN A DRY
AND UNSEASONABLY HOT PATTERN FOR MUCH OF THE SOUTHEASTERN THIRD OF
THE CONUS...INCLUDING MS...FOR THE FORSEEABLE FUTURE. WARMING TREND
WILL START FRI...AND MODELS SHOW LOW LEVEL TEMPERATURES REACHING AN
INITIAL PEAK...WITH 850 MB TEMPS IN THE LOWER 20S CELSIUS...THIS
WEEKEND. THIS SHOULD PUSH MAX TEMPS WELL INTO THE 90S FOR THE
WEEKEND. DEEP MIXING AND ONLY WEAK RETURN FLOW SHOULD KEEP HUMIDITY
VALUES RELATIVELY LOW THROUGH THE WEEKEND WITH ECMWF GENERALLY
SHOWING SFC DEWPOINTS IN THE 50S. THIS SHOULD ALSO ALLOW NIGHTS TO
BE RELATIVELY PLEASANT WITH MINS IN THE 60S. OVERALL EXPECT THAT
MODELS WILL STRUGGLE WITH HOW MUCH MIXING AND DRYING WILL OCCUR DUE
TO THE FACT THAT MUCH OF THE AREA HAS SEEN VERY LITTLE RAIN OVER THE
LAST FOUR WEEKS IN COMPARISON TO NORMAL. LONGER TERM MUCH OF THE
AREA IS 6 TO 14 INCHES BELOW NORMAL FOR THE YEAR...WHICH IS ONLY
ABOUT 30 TO 60 PCT OF NORMAL RAINFALL. THIS WILL LIKELY RESULT IN
LARGER DIURNAL RANGES THAN SHOWN IN THE MODELS. BASED ON THIS HAVE
RAISED TEMPERATURES A FEW DEGS FOR MAXES AND LOWERED A FEW DEGS FOR
MINS...ESPECIALLY THIS WEEKEND AND MIDDLE OF NEXT WEEK WHEN MODELS
SHOW THE HIGHEST LOW LEVEL TEMPS. /GERARD/

&&

.AVIATION...STRONG TO SEVERE THUNDERSTORMS CURRENTLY EXIST ALONG AND
AHEAD OF A SLOW MOVING COLD FRONT ACROSS EAST AND SOUTHEAST
MISSISSIPPI. HALF-DOLLAR SIZED HAIL AND DAMAGAING WINDS OF 60 MPH
ARE POSSIBLE. KPIB...KHBG...KMEI...KNMM COULD EXPEREINCE BRIEF MVFR
TO IFR CONDITONS IN VICNINITY OF THUNDERSTORMS WITH LOW VIS/CIGS.
FRONT WILL SLOWLY CLEAR SOUTHEAST MS THE EARLY EVENING...ENDING THE
STRONG TO SEVERE WEATHER RISK. ELSEWHERE...VFR CONDITOONS WERE NOTED
WITH BKN TO SCT 3.5-5 KFT STRATOCUMULUS DECK PIVOTING AROUND FROM
THE NORTHWEST. DRIER AIR WILL BE MIXING IN ACROSS WESTERN AND
CENTRAL LOCATIONS....PAIRED WITH COOLING AIRMASS AT SUNSET...WILL
AID IN DISSIPATION OF CLOUD DECK BY LATE THIS EVENING. THIS WILL
LEAD TO CLEAR SKIES AND VFR CONDITIONS FRIDAY./ALLEN/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

AG/JA
Hazardous weather outlook, May 26, 3:41 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT THU MAY 26 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>063-272045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
341 PM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ052-057-058-064>066-072>074-272045-
LAUDERDALE-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
341 PM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING ACROSS EXTREME SOUTHEAST MISSISSIPPI ALONG AND
AHEAD OF A SLOW MOVING COLD FRONT. THIS COLD FRONT WILL CLEAR THE
REGION LATE THIS EVENING AND THUS ENDING ALL STRONG TO SEVERE
THUNDERSTORM RISK. DRIER AND WARMER CONDITIONS ARE EXPECTED THIS
WEEKEND AND NEXT WEEK.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, May 26, 2:01 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT THU MAY 26 2011

MSZ056-057-065-066-262000-
COVINGTON MS-JONES MS-SMITH MS-JASPER MS-
201 PM CDT THU MAY 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF
STRINGER TO 11 MILES SOUTHWEST OF TAYLORSVILLE AT 201 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN JASPER...SOUTHEASTERN SMITH...NORTHERN JONES AND
NORTHEASTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3154 8895 3169 8963 3199 8926 3190 8891
TIME...MOT...LOC 1901Z 275DEG 16KT 3192 8923 3171 8952

DL
Special weather statement, May 26, 2:07 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT THU MAY 26 2011

MSZ066-073-074-261935-
JONES MS-FORREST MS-LAMAR MS-
207 PM CDT THU MAY 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF WEST HATTIESBURG
AT 207 PM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN LAMAR...NORTHERN FORREST AND SOUTH CENTRAL JONES
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3112 8952 3128 8962 3149 8923 3133 8912
      3128 8913
TIME...MOT...LOC 1907Z 243DEG 22KT 3123 8948

JA
Special weather statement, May 26, 2:34 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU MAY 26 2011

MSZ072>074-262035-
FORREST MS-LAMAR MS-MARION MS-
234 PM CDT THU MAY 26 2011

...STRONG THUNDERSTORMS MOVING ACROSS THE PINE BELT REGION...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES JUST
SOUTH OF COLUMBIA AT 233 PM CDT...MOVING EAST AT 25 MPH. ANOTHER
STRONG THUNDERSTORM WAS TRACKING ACROSS THE CITIES OF HATTIESBURG
AND PETAL...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN MARION...LAMAR AND FORREST COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3107 8985 3107 8991 3108 8992 3110 8992
      3112 8995 3137 8997 3143 8915 3105 8915
      3105 8984
TIME...MOT...LOC 1933Z 272DEG 23KT 3118 8978

DL
Local storm report, May 26, 3:23 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TORNADO          2 N PORTLAND            33.27N 91.51W
05/25/2011  F2               ASHLEY             AR   NWS STORM SURVEY

            TORNADO MOVED TO 6 NE PORTLAND. 6.25 MILE LENGTH AND 0.2
            MILE MAX WIDTH. 10 POWER POLES SNAPPED...SEVERAL
            OVERTURNED IRRIGATION PIVOTS...MINOR DAMAGE TO SEVERAL
            ROOFS OF HOMES...DESTROYED CARPORT...TIN OFF NUMEROUS
            OUTBUILDINGS...NUMEROUS TREES SNAPPED AND UPROOTED.

&&

GERARD
Special weather statement, May 26, 3:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU MAY 26 2011

MSZ039-046-262115-
KEMPER MS-NOXUBEE MS-
347 PM CDT THU MAY 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 3 MILES NORTHWEST OF PORTERVILLE AT
347
PM CDT...MOVING NORTHEAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHEASTERN NOXUBEE AND EASTERN KEMPER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3294 8834 3289 8834 3283 8835 3282 8836
      3268 8837 3260 8851 3275 8864 3296 8834
      3295 8833
TIME...MOT...LOC 2047Z 233DEG 22KT 3273 8848

BYB
Special weather statement, May 26, 4:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT THU MAY 26 2011

MSZ073-074-262205-
FORREST MS-LAMAR MS-
421 PM CDT THU MAY 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF LUMBERTON AT
421 PM CDT...MOVING EAST AT 40 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3102 8951 3102 8954 3100 8955 3101 8965
      3103 8965 3121 8914 3097 8913 3092 8934
TIME...MOT...LOC 2121Z 250DEG 37KT 3096 8954

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:06 PM CDTSevere Thunderstorm WarningJANBolivar54 min
May 25, 7:14 PM CDTTornado WarningJANBolivar61 min
May 25, 7:38 PM CDTTornado WarningJANBolivar, Sunflower52 min
May 25, 8:14 PM CDTSevere Thunderstorm WarningJANBolivar, Washington61 min
May 25, 8:29 PM CDTTornado WarningJANBolivar, Sunflower28 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower60 min
May 25, 8:55 PM CDTTornado WarningJANWashington51 min
May 25, 9:00 PM CDTTornado WarningJANBolivar, Sunflower32 min
May 25, 9:07 PM CDTSevere Thunderstorm WarningJANGrenada53 min
May 25, 9:27 PM CDTFlash Flood WarningJANBolivar, Sunflower, Washington60 min
May 25, 9:36 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery, Sunflower54 min
May 25, 9:45 PM CDTSevere Thunderstorm WarningJANBolivar, Washington21 min
May 25, 9:52 PM CDTTornado WarningJANHolmes, Humphreys, Leflore, Sunflower23 min
May 25, 9:53 PM CDTSevere Thunderstorm WarningJANSharkey, Washington22 min
May 25, 10:02 PM CDTFlash Flood WarningJANGrenada79 min
May 25, 10:09 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Clay, Montgomery, Oktibbeha, Webster66 min
May 25, 10:18 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower42 min
May 25, 10:21 PM CDTTornado WarningJANCarroll24 min
May 25, 11:26 PM CDTSpecial Weather StatementJANClay, Lowndes, Noxubee, Oktibbeha59 min
May 26, 12:32 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery43 min
May 26, 12:37 AM CDTSpecial Weather StatementJANOktibbeha18 min
May 26, 12:56 AM CDTSpecial Weather StatementJANLowndes, Oktibbeha29 min
May 26, 1:44 AM CDTSpecial Weather StatementJANLeflore31 min
May 26, 2:01 AM CDTSpecial Weather StatementJANLowndes34 min
May 26, 2:19 AM CDTSpecial Weather StatementJANLowndes31 min
May 26, 2:46 AM CDTSpecial Weather StatementJANGrenada29 min
May 26, 4:29 AM CDTSpecial Weather StatementJANForrest, Lamar41 min
May 26, 11:45 AM CDTSpecial Weather StatementJANLamar60 min
May 26, 11:50 AM CDTSpecial Weather StatementJANJones45 min
May 26, 12:01 PM CDTSevere Thunderstorm WarningJANForrest, Lamar32 min
May 26, 12:08 PM CDTSpecial Weather StatementJANSimpson, Smith32 min
May 26, 12:32 PM CDTSpecial Weather StatementJANJones28 min
May 26, 12:55 PM CDTSpecial Weather StatementJANForrest, Lamar60 min
May 26, 1:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion47 min
May 26, 1:18 PM CDTTornado WarningJANForrest, Lamar46 min
May 26, 1:50 PM CDTSevere Thunderstorm WarningJANClarke40 min
May 26, 1:54 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale51 min
May 26, 2:01 PM CDTSpecial Weather StatementJANJones59 min
May 26, 2:07 PM CDTSpecial Weather StatementJANLamar28 min
May 26, 2:15 PM CDTSevere Thunderstorm WarningJANClarke45 min
May 26, 2:34 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion61 min
May 26, 3:47 PM CDTSpecial Weather StatementJANKemper28 min
May 26, 4:21 PM CDTSpecial Weather StatementJANLamar44 min
May 26, 6:17 PM CDTSpecial Weather StatementJANForrest43 min
May 26, 6:31 PM CDTSpecial Weather StatementJANJones29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.